MAUDE Adverse Event Report: ABBOTT SRL ALINIQ AMS; CALCULATOR/DATA PROCESSING MODULE, FOR CLINICAL USE

ABBOTT SRL ALINIQ AMS; CALCULATOR/DATA PROCESSING MODULE, FOR CLINICAL USE
Model Number 03R89-62
Medical Device Problem Code Computer Software Problem (1112)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer observed the hil index (hemolysis, icteric, lipemic indices) were incorrectly programmed into the aliniq ams.An example provided was the sodium icteric index was set at 30 instead of 60.The customer is indicating that multiple assays will be impact by the hil index not being programmed correctly and potentially results were released that shouldn¿t have been released.Samples that were hemolyzed, icteric, or lipemic may have caused erroneous results of around.No specific patient information or data or comparison data was provided but there might be around 1000 samples that are impacted.The customer indicated that the most impacted assay was folate.No impact to patient management was reported.
 
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Additional Manufacturer Narrative
The abbott specialist determined that the hil interference values are managed through aliniq ams standard rules.The root cause of the issue was confirmed to be an incorrect aliniq ams hil rule configuration where the rule template had an incomplete set of immunology tests listed as having hil interference thresholds.Missing configuration of the hil indices cutoffs values for immunoassay was due to incomplete data source information: hil indices cutoffs were initially not fully available for configuration to information technology services (its) and were not provided upon request by the customer (abbott is usually provided by the customer of the cut offs required for configuring the aliniq ams rule for hil indices).Customer did not provide cutoffs, but it was indicated to use abbott assay parameters (ifus) for aliniq ams hil rules.Aliniq ams rule configurations implemented were accepted and approved by the customer at the time of system installation.Upon customer request, an export of the built hil management configuration had been also provided to the customer later, but no feedback was received about irregularities.To address the issue, a full list of hil interference indices cutoffs was provided to the customer by the abbott its after the event for review.Once list and related values were approved, the aliniq ams rule was corrected by implementing the missing assays and fixing the incorrect values.To prevent similar issues in the future it is recommended that the customer provide a validated build dataset (with support from abbott, if needed) and to verify aliniq ams behavior matches expected results for any serum indices affected assays.A review of tracking and trending of the aliniq found no additional complaints related to the complaint issue.A review of the manufacturing documentation did not identify any issues associated with the complaint issue.Labeling was reviewed and adequately addresses the issue under review.Based on the investigation the aliniq ams is performing as intended, no systemic issue or deficiency of the aliniq ams was identified.
 
Event or Problem Description
Additional clarifying information was provided by the customer on 26jan2023: a physician had questioned (on (b)(6) 2022) why he didn¿t receive sodium results for a large subset of his patients and instead the report indicated the sample was too hemolyzed, icteric, or lipemic.Upon troubleshooting, the customer found the hil threshold within the aliniq ams was set too low for sodium compared to what was in the ifu.Abbott was asked to correct of the impacted analytes within aliniq ams and this was completed on (b)(6) 2022.A clinical review was performed by the customer to identify the impacted patient samples.The review included two groups (samples that didn¿t report a result and samples that reported a result that shouldn¿t have been reported).During this review it was determined that vitamin b12 and folate were the two assays most impacted by this issue.In total, 156 potentially significant erroneous results were reported (6 for vitamin b12 and 150 for folate).68 additional samples were found to have potentially erroneous results which included 13 for vitamin d, 26 for testosterone, and 29 for a variety of analytes (ft4, tsh, ca19-9, psa and afp).Per the customer, no clinically significant difference would have likely occurred in the event of those 68 released results.
 
Additional Manufacturer Narrative
Section b5 describe event or problem was updated on 06feb2023 to include clarifying information that was provided by the customer on 26jan2023.An evaluation is still in process.A follow-up report will be submitted when the evaluation is complete.H3 other text: device evaluation still in process.

Brand Name
ALINIQ AMS
Common Device Name
CALCULATOR/DATA PROCESSING MODULE, FOR CLINICAL USE
Manufacturer (Section D)
ABBOTT SRL
via giorgio ribotta 9
rome 00144
IT  00144
Manufacturer (Section G)
ABBOTT SRL
via giorgio ribotta 9
rome 00144
IT   00144
Manufacturer Contact
siobhan wright
lisnamuck
post market surveillance
longford N39 E-932
EI   N39 E932
433331157
MDR Report Key15939645
Report Number3004032053-2022-00012
Device Sequence Number12361031
Product Code JQP
UDI-Device Identifier00380740200169
UDI-Public00380740200169
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03R89-62
Device Catalogue Number03R89-62
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/14/2022
Supplement Date Received by Manufacturer01/26/2023
03/28/2023
Initial Report FDA Received Date12/08/2022
Supplement Report FDA Received Date02/06/2023
03/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/27/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMS SATELLITE SITE, 03R89-57, (B)(6).; AMS SATELLITE SITE, 03R89-57, (B)(6).; AMS SATELLITE SITE, 03R89-57, (B)(6).
Patient SexUnknown